Alert archive / Minnesota / Special Weather Statements in 2015

Special Weather Statement, NWS Twin Cities, MN

July 15, 2015Stearns County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jul 15, 2015, 5:45 PM CDT for Stearns County, Minnesota. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2015, 5:45 PM CDT (22:45 UTC)
Expired
Jul 15, 2015, 7:45 PM CDT
In force
2 hr
Issued by
NWS Twin Cities, MN

County Stearns County, MN

The radar

The Minneapolis radar (KMPX), 107 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2015-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2015-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

675 
WWUS83 KMPX 152245
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
545 PM CDT WED JUL 15 2015
 
MNZ049-160045-
STEARNS-
545 PM CDT WED JUL 15 2015

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...

VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...

STEARNS...

AT 540 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED 
FLOODING WAS OVER HOLDINGFORD...OR A FEW MILES TO THE NORTH AND 
NORTHWEST OF ST. CLOUD. RAINFALL ESTIMATES SHOW LOCALIZED AREAS 
BETWEEN HOLDINGFORD AND AVON HAVE RECEIVED NEARLY 2.5 INCHES OF RAIN 
OVER THE LAST 90 MINUTES. THIS IS LIKELY RESULTING IN STANDING WATER 
IN LOW LYING AREAS AND WILL RESULT IN QUICK RISES IN THE WATER LEVEL 
ALONG SPUNK CREEK IN THE ST. WENDEL AREA.

LOCATIONS IMPACTED INCLUDE...
SARTELL...SAUK RAPIDS...COLLEGEVILLE...AVON...HOLDINGFORD...OPOLE...
ST. STEPHEN AND ST WENDEL.

THIS INCLUDES INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 155 AND
157.
 
LAT...LON 4575 9433 4565 9420 4562 9421 4560 9418
      4559 9418 4558 9434 4563 9449 4575 9458
TIME...MOT...LOC 2240Z 275DEG 0KT 4566 9437 
$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:44 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 15, 3:44 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
344 PM CDT WED JUL 15 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 335 PM CDT WED JUL 15 2015

TONIGHT AND THURSDAY...SFC ANALYSIS PUTS A N-S ORIENTED
WMFNT...RESIDUAL FROM A WEAKENED CDFNT FROM A COUPLE DAYS AGO...
SETTLED OVER NRN-CENTRAL MN WHILE A LOW PRES CENTER DEVELOPS OVER
CENTRAL NE/KS. ALOFT...AN UPR LVL RIDGE WILL CONTINUE TO BREAK DOWN
OVER THE REGION THRU TNGT...WHICH IS EVIDENT VIA ISOLD CONVECTION
BREAKING OUT THIS AFTN ACRS THE WFO MPX CWFA...INDICATING A
DISSIPATING CAP MAINLY IN THE WAKE OF THE WMFNT. THE NRN WMFNT WILL
SLOWLY SLIDE EWD TNGT INTO TMRW WHILE THE LOW PRES CENTER OFF TO THE
SW SHIFTS OFF TO THE NE THRU TMRW...EVENTUALLY LOCATING ITSELF ALONG
THE MN/IA BORDER BY LATE TMRW AFTN. PLENTY OF MOISTURE REMAINS ACRS
THE REGION WITH PWATS ARND 1.5 INCHES AND SFC DEWPOINTS IN THE MID
60S TO LWR 70S. A POTENT 40-50KT LLVL JET LOOKS TO DEVELOP OVER NRN
IA INTO SRN MN OVERNIGHT THRU TMRW...WHICH IN CONJUNCTION WITH THE
APCHG LOW PRES CENTER AND ZONAL FLOW ALOFT WILL ALLOW FOR A GOOD
INCREASE IN COVERAGE OVERNIGHT THRU TMRW...MAINLY FOR SRN MN. THERE
ARE SOME INDICATIONS THAT THE MAIN PRECIP SHIELD MAY EXTEND AS FAR N
AS THE I-94 CORRIDOR BUT THE NAM HAS BEEN HIGHLY BULLISH WHILE THE
GEM/EC COMBINATION KEEPS MUCH OF THE PRECIP TO THE S. HAVE CONTINUED
THIS THINKING INTO THE FCST TNGT THRU TMRW...AND AM ALSO THINKING
THAT THE HEAVIEST RAIN AND COLLECTION OF TSTMS WILL BE SHUNTED FOR
FAR SRN PORTIONS OF THE CWFA INTO IA. AS THE LOW PRES CENTER SLOWLY
MOVES OFF TO THE E DURG THE DAY TMRW...THE RAIN SHIELD WILL STEADILY
GO WITH IT...GRADUALLY BRINGING THE PRECIP TO AN END TMRW. WITH
RESPECT TO TEMPS...MUCH OF THE DAMAGE WILL HAVE BEEN DONE BY THE
CLOUD/RAIN COMPLICATIONS TO KEEP THE TEMPS DOWN TMRW...ESP IN WRN
WI. HIGHS TMRW WILL RANGE FROM ARND 70 IN WRN WI TO ARND 80 IN FAR
WRN AND SRN MN.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 335 PM CDT WED JUL 15 2015

THURSDAY NIGHT/FRIDAY LOOK TO BE THE BEST TIME PERIOD WHERE CHC/S
OF PRECIPITATION ARE THE LOWEST. AS THURSDAY/S SYSTEM DEPARTS THE
REGION...A BRIEF PERIOD OF RIDGING SHOULD ALLOW FOR A DRIER
PERIOD.

PAST FRIDAY...CHC/S OF PRECIPITATION BECOME MORE PROBLEMATIC AS A
STRONG DISTURBANCE RIDES E-ENE ACROSS THE NORTHERN PLAINS AND
ALONG THE CANADIAN/U.S. BORDER SATURDAY. PREVIOUS MODEL RUNS HAVE
SPED UP THIS SHORTWAVE AND ASSOCIATED FRONTAL BOUNDARY FOR
SATURDAY. ALONG AND AHEAD OF THIS SHORTWAVE...A STRENGTHENING CAP
MAY LIMIT THE AMT OF CONVECTION SATURDAY AFTN/EVENING...ESPECIALLY
IF THE FRONT IS HELD BACK. THIS WAS A SIMILAR SITUATION LAST
SUNDAY NIGHT AS PLENTY OF INSTABILITY AHEAD OF A SHORTWAVE WASN/T
ENOUGH FOR TSRA UNTIL LATE IN THE EVENING...AND IT WAS MAINLY
CONFINED ALONG AND NORTH OF THE FRONTAL BOUNDARY. THIS FRONT IS
MORE ORIENTED FROM THE SW TO THE NE...SO IT COULD BE MORE ISOLD
UNTIL AFT SUNSET AS THE CAP WEAKENS. ALTHOUGH MODELS CONTINUE TO
SUPPORT BOTH CONVECTION DURING THE MORNING/AFTN OF SATURDAY...OR
KEEPING THE ATMOSPHERE UNCAPPED. BELIEVE THE AMT OF MIXTURE IN THE
BOUNDARY LAYER AHEAD OF THIS FRONT SHOULD PRECLUDE THIS TYPE OF
SCENARIO...SO THE BEST BIT IS TO KEEP CHC POPS UNTIL THE EVENING.
BY THE LATE EVENING...ALONG AND SW OF THE FRONT RAINFALL IS MORE
LIKELY. THIS WILL PLACE THE HIGHEST POPS IN SC/SE MN AND INTO WC
WI.

IN ADDITION TO THE CHC/S OF PRECIPITATION ON SATURDAY...THE
COMBINATION OF HIGH DEW PTS /70S/ AND TEMPS NEAR 90...HEAT INDICES
WILL RISE INTO THE 95 TO 105 DEGREE RANGE. ANY OUTDOOR PLANS
SHOULD BE CONSIDERED BASED ON THIS TYPE OF HEAT.

SUNDAY/MONDAY SHOULD BE ANOTHER DRY PERIOD...BUT THE FAST WESTERLY
FLOW ALOFT COULD LEAD TO MORE CHC/S IF THE FRONTAL BOUNDARY ON SATURDAY
STALLS AND MOVES BACK NORTHWARD.

THE OVERALL UPPER AIR PATTERN REMAINS UNCHANGED NEXT WEEK AS THE
UPPER RIDGE HOLDS IN THE DEEP SOUTH...AND A RELATIVELY STRONG MEAN
TROUGH AFFECTS THE NW CONUS. IF THIS MEAN TROUGH HOLDS LONGER...A
MORE SW FLOW WILL DEVELOP NEXT WEEK ACROSS THE UPPER MIDWEST...WHICH
LEADS TO MUCH WARMER CONDITIONS FOR US.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1246 PM CDT WED JUL 15 2015

ALL SITES START OUT AS VFR AND LOOK TO REMAIN THAT WAY GOING INTO
THIS EVE. SHWRS/TSTMS EXPECTED TO SLOWLY SPREAD NWD FROM IA/NE BUT
TO WHAT DEGREE IS IN QUESTION. CONSENSUS HOLDS MUCH OF THE
PRECIP...AT LEAST FROM A CONVECTIVE NATURE...TO THE S OF ALL
TERMINALS EXCEPT FOR POTENTIALLY KRWF SO HAVE OPTED TO HOLD OFF
CB/TS MENTION FOR ONLY KRWF. THAT SAID...KMSP-KRNH-KEAU COULD BE
SUSCEPTIBLE TO SOME CONVECTION IN THE 12Z-18Z WINDOW FROM W TO E
SO ALTHOUGH IT CANNOT BE RULED OUT COMPLETELY...CONFIDENCE IS TOO
LOW FOR INCLUSION IN THE TAFS ATTM. DUE TO AN INCREASE IN LLVL
MOISTURE...CEILINGS AND VSBYS WILL LIKELY DROP INTO MVFR RANGE
DURG THE EARLY MRNG HRS THRU LATE MRNG...AND POSSIBLY IFR RANGE
FOR A FEW HRS...BEFORE IMPROVEMENT COMES TMRW AFTN.

KMSP...VFR CONDS FOR MUCH OF THE FIRST PART OF THE TAF THEN
CEILINGS SLOWLY DROP INTO UPPER-END MVFR RANGE DURG THE PRE-DAWN
HRS. AM KEEPING CEILINGS ABOVE 1700 FT THRU DAYBREAK BUT CEILINGS
MAY WELL DROP BELOW THAT THRESHOLD EARLIER THAN CURRENTLY
ADVERTISED. IN ADDITION...AS MENTIONED ABOVE...HAVE HELD OFF CB/TS
MENTION ATTM DUE TO LOW CONFIDENCE BUT THERE IS A WINDOW MID-TO-
LATE MRNG WHERE TSTMS MAY SHIFT FAR N ENOUGH TO IMPACT KMSP.

/OUTLOOK FOR KMSP/
FRI...MAINLY VFR WITH MVFR SHRA/TSRA POSSIBLE LATE. WINDS SW 5-10 KT.
SAT...MAINLY VFR. CHC MVFR SHRA/TSRA. WINDS S 5-10 KT.
SUN...MVFR WITH SHRA/TSRA EARLY...BECOMING VFR WITH CHC LATE
SHRA/TSRA. WINDS NW 5-10 KT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...JPC
LONG TERM...JLT
AVIATION...JPC
Hazardous weather outlook, Jul 15, 11:32 AM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1132 AM CDT WED JUL 15 2015

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
161200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1132 AM CDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF
CENTRAL AND SOUTHERN MINNESOTA THROUGH THIS AFTERNOON...THEN
SPREADING INTO WESTERN WISCONSIN TONIGHT WHILE COVERAGE BECOMES
NUMEROUS ACROSS SOUTHERN MINNESOTA. SEVERE WEATHER IS NOT
EXPECTED...ALTHOUGH SOME STORMS MAY CONTAIN HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
INTO THURSDAY ACROSS SOUTHERN AND EASTERN MINNESOTA AND WESTERN
WISCONSIN. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM FRIDAY NIGHT THROUGH
SUNDAY. A FEW SEVERE STORMS MAY DEVELOP DURING THIS PERIOD.

HIGH HEAT AND HUMIDITY WILL RETURN FRIDAY AND SATURDAY...WITH
HEAT INDICES OF 90 TO 100 SOUTH OF INTERSTATE 94 ON FRIDAY AND
AROUND 100 AREA WIDE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 15, 5:45 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
545 PM CDT WED JUL 15 2015

MNZ049-160045-
STEARNS-
545 PM CDT WED JUL 15 2015

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...

VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...

STEARNS...

AT 540 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER HOLDINGFORD...OR A FEW MILES TO THE NORTH AND
NORTHWEST OF ST. CLOUD. RAINFALL ESTIMATES SHOW LOCALIZED AREAS
BETWEEN HOLDINGFORD AND AVON HAVE RECEIVED NEARLY 2.5 INCHES OF RAIN
OVER THE LAST 90 MINUTES. THIS IS LIKELY RESULTING IN STANDING WATER
IN LOW LYING AREAS AND WILL RESULT IN QUICK RISES IN THE WATER LEVEL
ALONG SPUNK CREEK IN THE ST. WENDEL AREA.

LOCATIONS IMPACTED INCLUDE...
SARTELL...SAUK RAPIDS...COLLEGEVILLE...AVON...HOLDINGFORD...OPOLE...
ST. STEPHEN AND ST WENDEL.

THIS INCLUDES INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 155 AND
157.

LAT...LON 4575 9433 4565 9420 4562 9421 4560 9418
      4559 9418 4558 9434 4563 9449 4575 9458
TIME...MOT...LOC 2240Z 275DEG 0KT 4566 9437

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 6:20 PM CDTSpecial Weather StatementMPXBenton85 min

Nearby

Special Weather Statements in Minnesota, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.